MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ2 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ2 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157011080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Test Result (2695); Not Applicable (3189)
Date of Event 03/11/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation papers allege the following: two weeks following surgery, patient's hip spontaneously dislocated while she was laying quietly, 911 was called and patient was taken to the emergency room.After relocating the pinnacle hip, patient was placed in a restraining brace which left her essentially bedridden for the next two months.However, in the months after surgery, patient continued having increasing pain in her hip.In (b)(6) 2011 patient was diagnosed with "inflammatory synovitis from metal" and tested for and diagnosed with elevated metal levels.Due to the pain associated with her pinnacle hip, patient was no longer able to stand for any period of time, was no longer able to carry out her duties as a registered nurse working with babies in the newborn intensive care unit.This resulted in the loss of the professional position she had held for the past 23 years.Patient has suffered from injuries of a permanent, lasting and painful nature.Furthermore, patient's ability to perform normal and enjoy regular activities has been impaired.Doi: (b)(6) 2009 - no revision reported at this time.(right side).Update 24 apr 2018: (b)(4) has been re-opened under (b)(4) due to receipt of ppf and sticker sheets received.Ppf alleges dislocation.Added stem due to previously alleged elevated metal ions.Doi: (b)(6) 2009, dor: (b)(6) 2011 (right hip).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthes of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ2 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7812380
Report Number1818910-2018-67584
Device Sequence Number19246704
Product Code JDI
UDI-Device Identifier10603295060031
UDI-Public10603295060031
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170339
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/11/2018
Device Catalogue Number157011080
Device Lot NumberC52FN1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR